MAUDE Adverse Event Report: Bayer Pharma AG ESSURE (ESS205); Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE (ESS205); Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS205
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Lack of Effect (4065)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Spontaneous Abortion (4514); Pregnancy with a Contraceptive Device (4517)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer case number: (b)(4).Medical device removal "[medical device removal]" got pregnant again and it did not survive "[spontaneous abortion]" got pregnant again and it did not survive "[pregnancy with contraceptive device]" got pregnant again and it did not survive "[device ineffective]".Case narrative: the below report was received by health authority (reference number: mw6000032 and mw6000030) on 24-aug-2026.The most recent information was received on 10-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of medical device removal ("medical device removal") and abortion spontaneous ("got pregnant again and it did not survive") in a 57-year-old female patient who had essure (ess205) inserted (lot no.623831) for female sterilization.Additional non-serious events are detailed below.Product or product use issues identified: device ineffective ("got pregnant again and it did not survive").The patient had a medical history of pregnancy with contraceptive device.In 2006, the patient had essure (ess205) inserted.In 2023 she underwent medical device removal (seriousness criterion intervention required).Essure (ess205) was removed on an unknown date in the same year.On unknown date she experienced abortion spontaneous (seriousness criterion medically important) and pregnancy with contraceptive device ("got pregnant again and it did not survive").The patient was treated with surgery (hysterectomy).At the time of the report, the outcomes for these events were unknown.Pregnancy related information: retrospective report.Last menstrual period and estimated date of delivery were not provided.The patient's treatment dates suggest potential fetal exposure to essure (ess205) during the first trimester.The pregnancy outcome was reported as spontaneous abortion.The reporter considered abortion spontaneous, medical device removal and pregnancy with contraceptive device to be related to essure (ess205) administration.The reporter commented: i got the essure after my third child.I was 36 years old in 2006.They are nickle coils that were inserted into my fallopian tubes for the scar tissue to grow around and it failed and the left coil fell out and imbedded in my uterus, and my fourth child was born healthy.After his birth in (b)(6) 2007, i got another coil put in my left fallopian tube and so, i had 3 coils in my body.I got pregnant again and it did not survive.I went to a different dr and got the left tube cauterized and he removed the coil from my uterus.That was at medical center in 2007 or 2008.I have had medical issues with hpv, my adrenal gland on the right side blew up and had to be removed in 2020.The final coil was protruding through my right fallopian tube in 2023, and i had to have a hysterectomy.I only have 1 adrenal, so i had to keep my ovaries.I believe it has caused serious illness that almost killed me.There is much documentation and i pray there is help for the cost of my health and well-being patient experienced another pregnancy which is captured in argus case.Batch number- 623831; manufacture date- 30-jun-2007; expiration date- 31-may-2009.Quality-safety evaluation of ptc: for essure (ess205): no defect could be confirmed by the manufacturer.All component batches used for manufacturing of this product batch fulfilled the set specifications.Batch documentation did not reveal any deviations during the manufacturing process that could have caused the described complaint reason.Trend analysis of complaints is reviewed regularly; no signal was observed with regard to the reported complaint reason.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample could not be conducted, as no sample was available.The most recent follow-up information incorporated above includes data received on: 10-sep-2026: quality safety evaluation of product technical complaint.Case comments: a technical investigation was conducted, including a batch review, and a review of complain records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE (ESS205)
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50540033
Report Number2951250-2026-00270
Device Sequence Number9451186
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Model NumberESS205
Device Lot Number623831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Supplement Date Received by Manufacturer09/10/2026
Initial Report FDA Received Date09/01/2026
Supplement Report FDA Received Date09/11/2026
Date Device Manufactured06/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexFemale